Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 85, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 28, 1999, 6:19 PM MDT for Prowers County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 1999, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 28, 1999, 7:05 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:30 PM MDT | Thunderstorm Wind 52 | Holly, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 290022 RRA SVRPUB COC099-290105- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 619 PM MDT SAT AUG 28 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EASTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 705 PM MDT * AT 615 PM MDT...RADAR SHOWED A SEVERE STORM VICINITY OF HOLLY MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE HOLLY AND HIGHWAY 50 FROM HOLLY TO THE KANSAS BORDER. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. ASH/MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:40 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 28, 2:40 PM MDT, 3 hours 39 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 240 PM MDT SAT AUG 28 1999 ...CHALLENGE TONIGHT IS SEVERE THUNDERSTORM POTENTIAL THIS EVENING... DISCUSSION WILL BE VERY BRIEF AS WAY BEHIND DUE TO DEVELOPING SEVERE WEATHER. BASICALLY...A SIGNIFICANT UPPER LEVEL DISTURBANCE WILL CROSS THIS EVENING...PROVIDING A TRIGGER FOR MORE WIDESPREAD CONVECTION THAN WEVE HAD RECENTLY. PER CONFERENCE CALL WITH SPC...CONVERGENT LINE EXTENDED FROM EXTREME NORTH CENTRAL EL PASO COUNTY ACROSS NORTHEAST COLORADO TO AKRON VICINITY WILL ACT AS FOCUS FOR SEVERE CONVECTION THIS EVENING. CONSEQUENTLY...THE SEVERE THUNDERSTORM WATCH INCLUDES EL PASO COUNTY. RIGHT NIGHT...THE POTENTIAL FOR SEVERE WEATHER ELSEWHERE IS LESS...BUT IS CERTAINLY STILL POSSIBLE. VERY BRIEFLY...AFTER WE GET DISTURBANCE OUT OF HERE SOMETIME TOMORROW...DRIER NEXT FEW DAYS...BUT STILL CANT REMOVE THUNDERSTORM CHANCES. MRF HOLDS ON TO MOISTURE OVER COLORADO...NOT MUCH...BUT ENOUGH. .PUB...SEVERE THUNDERSTORM WATCH EL PASO COUNTY UNTIL 7 PM MDT.
In the hours before
Local storm report, Aug 28, 3:25 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
331 AM MDT SAT AUG 28 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0319 AM 1 E PUEBLO WEST CO .75 INCH HAIL
08/28/99 PUEBLOLocal storm report, Aug 28, 3:31 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT SAT AUG 28 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0319 PM 1 E PUEBLO WEST CO .75 INCH HAIL
08/28/99 PUEBLOLocal storm report, Aug 28, 4:39 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT SAT AUG 28 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0319 PM 1 E PUEBLO WEST CO .75 INCH HAIL
08/28/99 PUEBLOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Aug 29, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.